Aa
Aa
A
A
A
Close
Avatar universal

I have a sever cough that has come on in the last 6 months.

I have been taking Atenolol 100mg. for over 20 years. I have developed a sever cough. Can the atenolol cause the cough?  What can I take in place of the atenolol 100mg. Thank you for your time. Mr. James Brydges
I never had high blood pressure, but I did have a heart attact back in 9/1995.
1 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Atenolol can cause a cough, though other blood pressure drugs are more famous for this problem.

However, you need to see your doctor about this, to discuss whether or not the medication is the cause.  The reason is that you did have a heart attack some twenty years ago, and cough can also be caused by heart disease.

It is time for a re-check.
Helpful - 0
Have an Answer?

You are reading content posted in the Heart Rhythm Community

Top Arrhythmias Answerers
1807132 tn?1318743597
Chicago, IL
1423357 tn?1511085442
Central, MA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.